My mom is 96years old and in a wheelchair. She is very unhappy with her life in a nursing home. She has high anxiety and extreme nervous energy and is bored, but nursing home activities do not interest her nor television. Can Trazodone help with all this along with helping her to sleep? She is verbal in a loud way and I'm afraid we might b asked to leave. Help.
26 Jun 2013
Hello, I wanted to let you know I understand your situation. It's a bad thing for everyone involved. My mom is in a NH for dementia & she is very paranoid. I may ck on the trazodone for her. But, they already have her on Risperdal twice daily. I don't know if its a side affect or her dementia worsening, but, her paranoid is worse. My mom is in wheelchair, but, keeps trying to get up. She will be 91 July 1st. It's an unwelcomed journey.
26 Jun 2013
Hello unhappyinnursinghome. Yes it is safe and once beginning the drug she will be monitored. It certainly will act as a sedative and in this regard, help curb her anxiety as well as her getting a sound nights sleep, rest. However given her age, the dose will likely be minimal. Regards pledge
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my mother gets stiff at night and during the dat she gets nervous and anxious over everything
1 answer • 29 Jan 2011
I have anxiety, insomnia and get heart palpitations and pvc's. I am scared trazodone could make these worse. I took it 2 nights and it did help ...
3 answers • 10 May 2012
They say dad was agitated so they gave him haldol. After FDA recommendations why would haldol be given to my 80+yr old father in post op ICU. He had ...
2 answers • 29 Aug 2014
stopped taking and developed suicidal feelings, deep depression, anxiety, and severe insomnia.
3 answers • 3 Feb 2015
Zoloft - Increased anxiety, shakes, insomnia, etc in the first week...almost feel like there is too?
... much energy. On .25mg. Stressing out. Will this get better?
1 answer • 23 Aug 2015